MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71352505
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a left hip revision surgery, performed due to instability.A fracture was found in the femur.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, were not returned for evaluation.A visual inspection of the device could not be performed.A relationship between the device and the reported event could not be corroborated.There is no information to suggest the device failed to meet specifications.A clinical evaluation was conducted and the position of the acetabulum cannot be ruled out as a contributing factor to the pain and clinical status of the patient, the pain and pseudocapsule are consistent with metallosis, however without the supporting lab/pathology results or analysis of the explant, the root cause of the reported pain, and metallosis cannot be confirmed and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.The patient impact beyond the pain, revision, and expected transient post-op convalescence period cannot be determined.A complaint history review found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
SMF STEM WITH STIKTITE SZ 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9171677
Report Number1020279-2019-03602
Device Sequence Number16797988
Product Code LPH
UDI-Device Identifier03596010619617
UDI-Public03596010619617
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Model Number71352505
Device Catalogue Number71352505
Device Lot Number09MTM0010N
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;